Missouri, 2020Damaging Wind in Missouri, August 15, 2020
August 15, 2020 · NWS SGF · 1 event in 1 county or zone
An isolated severe storm produced wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe storm produced wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 15, 5:32 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 15, 5:32 AM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
632 AM CDT Sat Aug 15 2020
...AVIATION UPDATE...
.SHORT TERM...(Today and tonight)
It was another typical summer night across extreme southeast
Kansas and the Missouri Ozarks. Temperatures dropped into the low
to mid 70s, under a mix of clear skies and some cloud cover.
Thunderstorms had developed across northern Missouri in response
to an approaching upper level disturbance and associated cold
front. This energy will approach the Ozarks today, forcing a few
showers and thunderstorms across central Missouri and the eastern
Ozarks.
Most locations across the region will remain dry today despite a
few cells developing. The Ozarks airmass is dry for the time of
year, as the 00z sounding only showed a PWAT of about 1.20 inches.
Therefore we do not expect a high coverage of rainfall today.
Again the better chances will be along and east of the Highway 5
corridor, with even better chances east of Highway 63.
Look for highs ranging from the low 90s to the middle 80s this
afternoon.
For tonight, we could experience a few cells lingering in south
central Missouri, however this activity will quickly end this
evening. Overnight lows will drop well into the 60s. We could even
drop into the 50s for locations along and north of the Highway 54
corridor.
.LONG TERM...(Sunday through Friday)
A large summertime ridge of high pressure will be centered across
the Great Basin through almost all of next week, allowing
northwest flow and a Great Lakes airmass to spread into the
Ozarks. This regime will offer splendid weather conditions that
are ideal for outdoor activities.
There are no signals for obvious rain chances through the entire
extended period from Sunday through Friday.
With much less humidity, afternoon high temperatures will warm
into the 80s on an afternoon basis from Sunday through Friday.
Overnight lows will fall into the 60s.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Pilots flying in and out of the southwest Missouri airports may
need to monitor radar trends through the afternoon. However, most
locations across southern Missouri will remain dry, as only
isolated to scattered showers and thunderstorms are expected.
Look for surface winds to be light and variable, especially since
a frontal passage from the north northeast will occur today.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Aug 15, 2:59 AM CST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
359 AM CDT Sat Aug 15 2020
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
359 AM CDT Sat Aug 15 2020
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited lightning risk.
Limited excessive heat risk.
DISCUSSION...
A few isolated thunderstorms will be possible east of Highway 65
today. Most locations will remain dry.
Heat index values could reach the middle and upper 90s in a few
locations this afternoon.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Cramer
Thunderstorm Wind, St. Clair
- When
- August 15, 8:15 AM CST
- Where
- St. Clair County, 2.72 mi W of Lowry City to 1.17 mi E of Lowry City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 38.150, -93.780
A large tree was reported down on power lines near the intersection of Highway A and Center Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 15 to 25, 20201 death · 1 event
- Heat in Texas, August 15, 20201 death · 1 event
- Flash Flooding and Hail in New York, August 15, 2020$153,000 · 51 kt wind · 10 events
- Hail and Damaging Winds in Oklahoma, August 15, 2020$62,000 · 2.75 in hail · 8 events
- Heavy Rain in Virginia, August 15, 202041 events
- Flash Flood in North Carolina, August 15, 2020$50,000 · 1 event
- Flash Flood in South Carolina, August 15, 2020$50,000 · 1 event
- Tornadoes in California, August 15, 2020EF1 · 3 events
- Heat in Texas, August 15 to 16, 202021 events
- Hail in Kansas, August 15, 2020$15,000 · 2.5 in hail · 9 events
- Flash Flooding in Virginia, August 15 to 16, 202017 events
- Flash Flood and Hail in Colorado, August 15, 20202 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 917441.